question-icon

What causes feeling of a lump in sternum radiating to breast and back?

default
Posted on Mon, 16 May 2016
Question: Twice in a month I've had a knot feeling forming at the bottom of my sternum that radiate out under my brest, and around to my back, but a lighter pain. The pain grows in intensity making it hard to sit up or lay down. After about several hours, anywhere from 4-8 hours I end up throwing up nothing but fluid. It seems odd two times in a month the same feeling. What could it be?
doctor
Answered by Dr. Muhammad Ahmad (33 minutes later)
Brief Answer:
Stomach/esophagus pain.

Detailed Answer:
Hello,

Welcome to Health Care Magic.

Thanks for writing.

I am Dr.Muhammad Ahmad. I have read your question completely, i understand your concern and will try to help you in best way possible.

In my opinion you have stomach issues, Stomach inflammation and irritation can cause pain and burning..vomiting, feeling of knot.

You need to do a few things..

Here is what i would advise you to do.

1) Avoid coffee,caffeine,, energy drinks, fizzy drinks , alcohol..cigarette(what ever is relevant).
2) OTC anti vomiting meds can be used i would advise my patients Motillium thrice a day.(only in case of vomiting)
3) Use high fibre diet like whole wheat and XXXXXXX products.
4) Fibre supplements can be used.
5) Drink loads of fluids.
6) Eat more fruits and vegetables less fat and red meat.

7)For stomach you can take Tums or Syrup Gavisvom to control acid.
8)Eat smaller multiple meals instead of big meal eating.
9)If this doesnt work in 2..3 days in that case i would recommend my similar patients to take PPI (omeprazole 40mg daily) and A prokinetic like motillium


I hope this answered your question, a
if you have more please feel free to ask.

Regrads.



Dr.Muhammad Ahmad.

M.B.B.S(Licensed Family Physician)

Resident M.D.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ahmad (1 hour later)
Here is my follow up to your advise.
1) Avoid coffee,caffeine,, energy drinks, fizzy drinks , alcohol..cigarette(what ever is relevant). I DON'T DRINK ANY ONE OF THE DRINKS LISTED (ACCEPT GINGER ALE WHEN NEEDED WHICH IS RARELY) NOR DO I SMOKE.
2) OTC anti vomiting meds can be used i would advise my patients Motillium thrice a day.(only in case of vomiting)
3) Use high fibre diet like whole wheat and XXXXXXX products. I EAT A FAIRLY HIGH FIBER DIET
4) Fibre supplements can be used. I HAVE DIFFICULTIES WITH FIBR SUPPLEMENTS, EVEN SLO-FE.
5) Drink loads of fluids. I DRINK MORE THAN 64 OZ OF WATER A DAY AND EVERY DAY I FIX A BLEND OF VEG'S AND FRUITS IN A BLEND.
6) Eat more fruits and vegetables less fat and red meat. I RARELY EAT RED MEAT, I EAT MOSTLY FISH AND SOME CHICKEN WITH FRESH ORGANIC GREEN VEGETABLES AND BERRIES

7)For stomach you can take Tums or Syrup Gavisvom to control acid. THIS DOESN'T SEEM TO BE IN MY STOMACH, IT IS A COMPLETELY DIFFERENT FEELING.
8)Eat smaller multiple meals instead of big meal eating. I EAT FIVE TO SIX SMALL MEALS A DAY AND A FEW SNACKS IF NEEDED TO SUSTAIN MY ACTIVITY LEVEL
9)If this doesnt work in 2..3 days in that case i would recommend my similar patients to take PPI (omeprazole 40mg daily) and A prokinetic like motillium MY SITUATION ISN'T SUSTAINED OVER DAYS, IT IS LITERALLY A PROCESS OF 4-8 HOURS BEFORE IT RESOLVES ITSELF, AND IT ISN'T OFTEN, ONE MONTH APART INCIDENTS.

IT DOESN'T AFFECT MY HEAD OR I THINK MY STOMACH WITH FLU LIKE SYMPTOMS. IS IT POSSIBLE TO BE A GALL BLADDER PROBLEM?
doctor
Answered by Dr. Muhammad Ahmad (27 minutes later)
Brief Answer:
I have given you some detail of gallbladder issues.

Detailed Answer:
Hello thanks for writing back,

Gall bladder issues aren't usually presented with a knot, yes it can be gall bladder if the pain is ..

1) In right side of chest in hypochondrium.
2) If pain occurs after a high fat meal.
3) If right chest is really tender.
4) If you have vomiting with that.

To rule out gall bladder issues one can get ultrasound abdomen done with empty stomach this can give a picture of gall baldder.

Stomach issues dont always present with burning and reflux they can also present as a knott which is usually felt when there is irritation in distal end of esophagus due to some reason.

I have read your response it is good to know that you follow a really healthy life style , I believe when ever this happens you should take syrup gaviscon and see what are its effects.

There doesn't seem to be anything serious.

Regards.

Dr.Ahmad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Ahmad

General & Family Physician

Practicing since :2012

Answered : 1308 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes feeling of a lump in sternum radiating to breast and back?

Brief Answer: Stomach/esophagus pain. Detailed Answer: Hello, Welcome to Health Care Magic. Thanks for writing. I am Dr.Muhammad Ahmad. I have read your question completely, i understand your concern and will try to help you in best way possible. In my opinion you have stomach issues, Stomach inflammation and irritation can cause pain and burning..vomiting, feeling of knot. You need to do a few things.. Here is what i would advise you to do. 1) Avoid coffee,caffeine,, energy drinks, fizzy drinks , alcohol..cigarette(what ever is relevant). 2) OTC anti vomiting meds can be used i would advise my patients Motillium thrice a day.(only in case of vomiting) 3) Use high fibre diet like whole wheat and XXXXXXX products. 4) Fibre supplements can be used. 5) Drink loads of fluids. 6) Eat more fruits and vegetables less fat and red meat. 7)For stomach you can take Tums or Syrup Gavisvom to control acid. 8)Eat smaller multiple meals instead of big meal eating. 9)If this doesnt work in 2..3 days in that case i would recommend my similar patients to take PPI (omeprazole 40mg daily) and A prokinetic like motillium I hope this answered your question, a if you have more please feel free to ask. Regrads. Dr.Muhammad Ahmad. M.B.B.S(Licensed Family Physician) Resident M.D.